MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDER AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231416
Medical Device Problem Codes Difficult or Delayed Activation (2577); Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 09/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products and therapy dates: asked but unavailable the device remains implanted, and the delivery catheter and handles were not returned for evaluation.An analysis of relevant data will be performed in view of supporting the identification of possible causes for the adverse event.
 
Event or Problem Description
On (b)(6) 2020 the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported that there was a calcified ring about 4cm distal to the patient's renal arteries.Reportedly, when the trunk of the trunk-ipsilateral leg component was deployed, the calcified ring crushed the contralateral leg gate.It was reported that the device was re-constrained two to three times to maneuver and reposition the device.Due to the calcified ring, the device was unable to be moved sufficiently and therefore was reportedly not moved aggressively.On the last attempt to re-constrain and maneuver the device, it was reported that the black nut of the constraining mechanism was turned, but the proximal trunk did not re-open.When the black nut was turned, a noise was reported and resistance was felt in the nut.The nut was able to be rotated fully, but the trunk of the device remained constrained.It was reported that the failure of the proximal trunk to open may have been associated with the calcified ring.The constraining mechanism was removed.The physician was able to access the contralateral leg gate after an unreported amount of time.The remaining portion of the trunk-ipsilateral leg component was deployed with no reported issues.After successful placement of all devices, it was determined that the proximal trunk was inadvertently slightly covering the patient's renal artery.A renal stent was placed.Reportedly there was no issue with blood flow to the renal arteries.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6: method code 2 updated.H.6: method code 2: code 213 - the engineering evaluation showed the following: the device instructions for use (ifu) states do not constrain/reopen the trunk device more than two times during a procedure.Device and/or catheter damage may occur.Without a physical sample to evaluate, the physician¿s observation that when the black nut of the constraining mechanism was turned the proximal trunk did not open could not be confirmed.Without imaging at the time of the procedure, the physician¿s observation that the proximal trunk was inadvertently slightly covering the patient¿s renal artery could not be confirmed.The likely cause for the reported proximal trunk not opening all the way while turning the black nut of the constraining mechanism could not be determined with the available information.The likely cause for the reported proximal trunk slightly covering the patient¿s renal artery could not be determined with the available information.H.6: conclusions code 1 updated.H.6: conclusions code 2 added.H.6: conclusions code 2: code 50 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), additional considerations for patient selection, and anatomical requirements for use of the trunk-ipsilateral leg endoprosthesis include, but are not limited to, minimal thrombus or calcification in the proximal aortic neck.Key anatomic elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation, short proximal aortic neck, and significant thrombus and/or calcium at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.Irregular calcium and/or plaque may compromise the fixation and sealing of the implantation sites.Furthermore, the ifu states do not constrain/reopen the trunk device more than two times during a procedure.Device and/or catheter damage may occur.H.6: conclusions code 3 added.H.6: conclusions code 3: code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, improper component placement, incomplete component deployment, and renal artery occlusion.

Brand Name
GORE EXCLUDER AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10607434
Report Number3007284313-2020-01082
Device Sequence Number3735017
Product Code MIH
UDI-Device Identifier00733132622382
UDI-Public00733132622382
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberRLT231416
Device Catalogue NumberRLT231416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer11/13/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date12/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;